MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NT821706, EXTERNAL DRAINAGE, LUMBAR CATHETER

NATUS MEDICAL INCORPORATED NT821706, EXTERNAL DRAINAGE, LUMBAR CATHETER
Model Number NT821706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Nt821706, external drainage, lumbar catheter - lumbar drain catheter shearing off during placement with an unanticipated surgical procedure to remove the catheter remnants.Patient needed lumbar drain placed for csf leak.Access needle insufficient length for body habitus.Catheter shear during manipulations.Partial catheter piece and wire removed successfully after operative procedure.
 
Additional Manufacturer Narrative
Initial report ref to natus complaint#(b)(4).Per (b)(4) natus external drainage lumbar catheters - risk analysis spreadsheet (ras) hazard 1.5 - catheter tubing is cut by sharp inner edge of needle while accessing into lumbar spine and a catheter piece is left in the patient body.Effect (harm): surgical intervention.Residual risk: medium.The hazard identified have been reduced as far as possible, and the residual risk for this hazard is mainly associated with the surgical revision.The device's ifu contains the instructions, warnings, cautions, and precautions in order to use the device.Risk outweighed by benefit of use of device.No associated capas.Further investigation to be carried out.
 
Additional Manufacturer Narrative
Follow up report 001 ref to natus complaint # (b)(4).It was confirmed there was no delay in surgery, injury or death, however additional medical intervention was required.The lot number of the affected product was not confirmed.Complaint history review/trend analysis: (24 months review and percent of sales) 0 previously confirmed "integ-broke in use" complaints within the past two years.2,986 nt821706 units sold within past two years.Failure rate = (b)(4).Root cause/failure investigation: the customer did not return the device for evaluation or provide additional information.No further action is required, complaints will be tracked and trended for recurring issues.Failure mode: no device returned - unable to determine.
 
Event or Problem Description

Brand Name
NT821706, EXTERNAL DRAINAGE, LUMBAR CATHETER
Common Device Name
NT821706, EXTERNAL DRAINAGE, LUMBAR CATHETER
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
5955 pacific center boulevard
san diego 92121
Manufacturer Contact
gráinne walsh
5955 pacific center boulevard
san diego 92121
MDR Report Key21915994
Report Number2023988-2025-00032
Device Sequence Number4184202
Product Code JXG
UDI-Device Identifier00382830050524
UDI-Public00382830050524
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K910938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT821706
Device Catalogue NumberNT821706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown